MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-48
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the device for evaluation and confirmed the failure.The balloon was separated from the catheter.From our investigation, we have found that this type of defect occurs when the lumen is pulled with too much force during the procedure.It is likely the device was pulled too hard causing the balloon to separate from the catheter.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.We perform 100% inspection on each device to ensure that the ligature properly binds to the shaft and an adequate amount of glue is present in the ligature.Further, we have not received any other complaints of similar nature for devices from this lot.It is also possible that the tortuous anatomy of the patient, calcified plaque if present in the patient's vessel and excessive tension on the device during the procedure could also lead to this failure.We currently have a corrective and preventive action (capa) opened to investigate possible root causes of this issue.The corrective action includes review of our manufacturing processes, materials and handling of the device.We have also made our manufacturing team aware of this issue.At this time, we are inconclusive about the exact root cause of this defect.
 
Event or Problem Description
The balloon came off during the procedure.They were able to retrieve the balloon.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key7064815
Report Number1220948-2017-00066
Device Sequence Number16506602
Product Code DXE
UDI-Device Identifier00840663100491
UDI-Public00840663100491
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/28/2023
Device Catalogue Number1601-48
Device Lot NumberSLC4258
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;